Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 14, 2015, 2:50 PM MDT for 13 counties in North Dakota. It took effect at Aug 15, 2015, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2015, 2:50 PM MDT (20:50 UTC)
- In effect from
- Aug 15, 2015, 9:00 AM MDT
- Expired
- Aug 15, 2015, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS83 KBIS 142050 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE SATURDAY MORNING THROUGH SATURDAY EVENING... .ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 30 MPH AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-009-017-018-031>033-040-041-043-044-150500- /O.UPG.KBIS.FW.A.0013.150815T1500Z-150816T0200Z/ /O.NEW.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 350 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017... 018...031...032...033...040...041...043 AND 044... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 001...009...017...018... 031...032...033...040...041...043 AND 044. * WIND...WEST...SUSTAINED AROUND 20...GUSTING TO 30 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ JJS
8 follow-up statements
907 WWUS83 KBIS 142103 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE SATURDAY MORNING THROUGH SATURDAY EVENING... .ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 30 MPH AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-009-017-018-031>033-040-041-043-044-150915- /O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 403 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017...018... 031...032...033...040... 041...043 AND 044... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...43...44 * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
871 WWUS83 KBIS 150059 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 759 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE SATURDAY MORNING THROUGH SATURDAY EVENING... .ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ002-010-151300- /O.EXA.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ BURKE-MOUNTRAIL- 759 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR DRY FUELS...WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 002 AND 010... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...2...10 * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ NDZ001-009-017-018-031>033-040-041-043-044-151300- /O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 759 PM CDT FRI AUG 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR DRY FUELS...WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017...018...031...032...033...040... 041...043 AND 044... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...43...44 * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
694 WWUS83 KBIS 150520 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1220 AM CDT SAT AUG 15 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE SATURDAY MORNING THROUGH SATURDAY EVENING... .ON SATURDAY...WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-151330- /O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1220 AM CDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS... WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017...018...031...032... 033...040... 041...043 AND 044... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...31...32...33...40 ...41...43...44 * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AJ
379 WWUS83 KBIS 150830 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SAT AUG 15 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA LATE THIS MORNING THROUGH THIS EVENING... .WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-151630- /O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 330 AM CDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS... WARM TEMPERATURES...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001...009...017...018...031...032... 033...040... 041...043 AND 044... * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AJ
384 WWUS83 KBIS 151440 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 940 AM CDT SAT AUG 15 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH THIS EVENING... .WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-160200- /O.CON.KBIS.FW.W.0017.150815T1500Z-150816T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 940 AM CDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS... WARM TEMPERATURES...GUSTY WINDS... AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001... 009...017...018...031...032... 033...040... 041...043 AND 044... * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED MORNING AND AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ JJS
679 WWUS83 KBIS 151727 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1227 PM CDT SAT AUG 15 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH THIS EVENING... .WESTERLY WINDS WILL GUST TO AROUND 35 MPH AND RELATIVE HUMIDITY WILL FALL TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA. COMBINED WITH DRY GRASSLANDS...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-160130- /O.CON.KBIS.FW.W.0017.000000T0000Z-150816T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1227 PM CDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS... WARM TEMPERATURES...GUSTY WINDS... AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001... 009...017...018...031...032... 033...040... 041...043 AND 044... * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 95. * THUNDERSTORMS...ISOLATED EARLY AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ MM
103 WWUS83 KBIS 152029 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT SAT AUG 15 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH THIS EVENING... .WESTERLY WINDS GUSTING TO AROUND 35 MPH AND RELATIVE HUMIDITY VALUES FALLING TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA WILL CONTINUE TO BRING CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON INTO THIS EVENING. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT. NDZ001-002-009-010-017-018-031>033-040-041-043-044-160200- /O.CON.KBIS.FW.W.0017.000000T0000Z-150816T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 329 PM CDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS...WARM TEMPERATURES...GUSTY WINDS... AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001... 009...017...018...031...032...033...040...041...043 AND 044... * WIND...WEST...SUSTAINED AROUND 25...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UP TO 100 DEGREES. * THUNDERSTORMS...ISOLATED EARLY AFTERNOON THUNDERSTORMS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ JJS
979 WWUS83 KBIS 160041 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 741 PM CDT SAT AUG 15 2015 ...RED FLAG WARNING FOR THE WESTERN THIRD OF NORTH DAKOTA THROUGH THIS EVENING... .WESTERLY WINDS GUSTING TO AROUND 35 MPH AND RELATIVE HUMIDITY VALUES FALLING TO AROUND 20 PERCENT OVER FAR WESTERN NORTH DAKOTA WILL CONTINUE TO BRING CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT. NDZ001-002-009-010-017-018-031>033-040-041-043-044-160200- /O.CON.KBIS.FW.W.0017.000000T0000Z-150816T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 741 PM CDT SAT AUG 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY FUELS...WARM TEMPERATURES...GUSTY WINDS... AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 001... 002...009...010...017...018...031...032...033...040...041... 043 AND 044... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...2...9...10...17...18...31...32 ...33...40...41...43...44 * WIND...WEST-NORTHWEST...SUSTAINED AROUND 20 TO 25 MPH...GUSTING TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 14, 11:09 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 14, 11:09 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1209 PM CDT FRI AUG 14 2015 .UPDATE... ISSUED AT 1158 AM CDT FRI AUG 14 2015 PREVIOUS FORECAST REMAINS ON TRACK. UPDATE ISSUED AT 848 AM CDT FRI AUG 14 2015 FOG HAS DISSIPATED ACROSS CENTRAL AND WESTERN NORTH DAKOTA. FOCUS REMAINS ON FIRE WEATHER CONDITIONS AND THE POTENTIAL FOR SEVERE STORMS ON SATURDAY. UPDATE ISSUED AT 640 AM CDT FRI AUG 14 2015 FOG SHOWING UP ACROSS THE JAMES RIVER VALLEY SO PATCHY FOG WILL REMAIN IN THE FORECAST THROUGH MID MORNING. SKIES REMAIN MOSTLY CLEAR ACROSS THE REGION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT FRI AUG 14 2015 THE MAIN FOCUS FOR THE SHORT TERM IS VERY HOT CONDITIONS TODAY. THE UPPER LEVEL RIDGE THAT HAS BEEN PARKED ACROSS THE MOUNTAIN WEST WILL SLOWLY PUSH EASTWARD TODAY AND CENTER OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA. COMPRESSIONAL HEATING WILL FURTHER ADD TO AN ALREADY WARM DAY AS A TROUGH AND FRONT MOVE INTO EASTERN MONTANA. LATEST GUIDANCE CONTINUES TO SUGGEST TEMPERATURES AROUND 100 DEGREES WEST...AND VERY NEARLY 100 CENTRAL. WITH VERY HOT TEMPERATURES AND LOW RELATIVE HUMIDITY AROUND 15 PERCENT...DANGEROUS FIRE CONDITIONS ARE POSSIBLE ACROSS WESTERN NORTH DAKOTA TODAY. HOWEVER...WINDS ARE NOT EXPECTED TO BE ALL THAT STRONG. WITH MOISTURE ADVECTING IN AHEAD OF THE TROUGH AND AFTERNOON WINDS LESS THAN 20 MPH...IT APPEARS CRITICAL FIRE WEATHER CONDITIONS MAY NOT BE REACHED. THE LATEST CONDITIONS AND HIGH RESOLUTION MODELS WILL BE MONITORED CLOSELY SHOULD TRENDS CHANGE AND A RED FLAG WARNING IS NEEDED. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 335 AM CDT FRI AUG 14 2015 FIRE WEATHER CONCERNS HIGHLIGHT THE EARLY PORTION OF THE EXTENDED PERIOD. A PERSISTENT AND STRONG H500 RIDGE THAT HAS RESULTED IN ABOVE NORMAL TEMPERATURES INTO THE 90S TO AROUND 100 PAST FEW DAYS HAS CURED GRASSLANDS ACROSS WESTERN NORTH DAKOTA. CLOSED LOW OVER THE PACIFIC NORTHWEST WILL KICK THROUGH AND OVER THE RIDGE BREAKING IT DOWN AND ALLOWING A PACIFIC COLD FRONT TO MOVE THROUGH NORTH DAKOTA ON SATURDAY AFTERNOON. IN THE WAKE OF THE FRONT A WELL MIXED ATMOSPHERE WILL SUPPORT MOMENTUM TRANSFER AND WINDS OF 20 TO 30 MPH. WHILE THE COOLEST AIR LAGS BACK A BIT HIGH TEMPERATURES WILL REACH 88 TO 96 ACROSS THE WEST. THIS WILL BRING ELEVATED FIRE WEATHER CONCERNS THAT MAY BECOME CRITICAL WITH A BIT MORE WIND AND A TISH LOWER RELATIVE HUMIDITY. THIS PROMPTED A FIRE WEATHER WATCH FOR SATURDAY WEST. ELSEWHERE RELATIVE HUMIDITY WILL BE SUFFICIENTLY HIGHER TO MITIGATE THE FIRE WEATHER CONCERNS ACROSS THE CENTRAL SECTIONS. WIDELY SCATTERED THUNDERSTORMS WILL ALSO BE A CONCERN FOR DRY LIGHTNING. SCATTERED THUNDERSTORMS WILL MOVE EAST WITH THE FRONT SATURDAY AFTERNOON AND NIGHT ACROSS CENTRAL AND EASTERN NORTH DAKOTA. BY SUNDAY AND MONDAY COOLER AND DRYER AIR WILL PREVAIL WITH HIGHS FROM THE 70S TO AROUND 80S. SCATTERED THUNDERSTORMS WILL RETURN FOR TUESDAY THROUGH THURSDAY AS SHORTWAVE ENERGY MOVES FROM THE ROCKIES INTO THE NORTHERN PLAINS. MONDAY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1158 AM CDT FRI AUG 14 2015 VFR CONDITIONS THROUGH THE 18Z TAF PERIOD. A COLD FRONT WILL MOVE INTO WESTERN PORTIONS OF THE STATE AROUND 15Z SUNDAY SWITCHING WINDS MORE WESTERLY AT KISN AND KDIK. AHEAD OF THE FRONT SOUTHERLY WINDS WILL INCREASE TO AROUND 15 KTS AT KBIS...KMOT...AND KJMS. THE COLD FRONT WILL PROGRESS EAST THROUGH THE AFTERNOON SUNDAY WITH SOME THUNDERSTORMS POSSIBLE LATER IN THE AFTERNOON AT KBIS AND KJMS. && .FIRE WEATHER... ISSUED AT 335 AM CDT FRI AUG 14 2015 ...DANGEROUS FIRE CONDITIONS ARE POSSIBLE TODAY/TOMORROW... PORTIONS OF NORTHWEST NORTH DAKOTA COULD SEE TEMPERATURES ABOVE 100 DEGREES...RELATIVE HUMIDITY AROUND 15 PERCENT AND AFTERNOON WINDS OUT OF THE SOUTH AROUND 15 MPH. WHILE THESE CONDITIONS WILL LEAD TO AN ELEVATED FIRE THREAT...FORECAST WIND SPEEDS ARE NOT HIGH ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...CONDITIONS WILL BE MONITORED CLOSELY SHOULD HUMIDITY DROP FURTHER OR WINDS INCREASE AND A RED FLAG WARNING BE REQUIRED. ON SATURDAY...DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE WITH THE PASSAGE OF A COLD FRONT ACROSS WESTERN NORTH DAKOTA. WEST WINDS OF 20 TO 30 MPH AND LOW RELATIVE HUMIDITY OF 20 PERCENT WILL LEAD TO AN ELEVATED FIRE WEATHER THREAT. IF WINDS GUST A BIT MORE OR RELATIVE HUMIDITY FALLS INTO THE TEENS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH THE EVENING FOR THE WESTERN THIRD OF NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR NDZ001-009-017-018-031>033-040-041-043-044. && UPDATE...MM SHORT TERM...AJ LONG TERM...WAA AVIATION...MM FIRE WEATHER...WAA/AJ
Hazardous weather outlook, Aug 14, 2:26 PM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CDT FRI AUG 14 2015 NDZ001-009-017-018-031>033-040-041-043-044-152030- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 326 PM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY GUSTY WINDS AND LOW HUMIDITY WILL BRING FIRE WEATHER CONCERNS TO FAR WESTERN NORTH DAKOTA. A RED FLAG WARNING HAS BEEN ISSUED FROM LATE MORNING SATURDAY THROUGH THE EVENING HOURS. MONITOR WWW.WEATHER.GOV/BIS FOR THE LATEST FIRE WEATHER CONDITIONS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...WITH A LOW PROBABILITY FOR SEVERE WEATHER. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN MONDAY AFTERNOON THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>004-010>012-019>021-034-042-045-152030- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-MERCER-OLIVER- MCLEAN-MORTON-GRANT-SIOUX- 326 PM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. A FEW STORMS COULD BE STRONG WITH HAIL AND GUSTY WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN MONDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-022-023-025-035>037-046>048-050-051-152030- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 326 PM CDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN MONDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. JJS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:10 AM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more | 12 hr |
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.